Alert archive / Alabama / High Wind Warnings in 2009

High Wind Warning 1, NWS Birmingham, AL

April 13, 200926 counties in Alabama

NWS Birmingham, AL issued this high wind warning at Apr 13, 2009, 12:41 AM CDT for 26 counties in Alabama. It was in force for 7 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2009, 12:41 AM CDT (05:41 UTC)
Expired
Apr 13, 2009, 8:00 AM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 26 counties

Autauga County, AL, Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 33 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 12:47 AM CDTNON-TSTM WND DMG5 Nw Prattville, ALTREE DOWN IN BOOTH AREA ON CR 81
Apr 13, 12:55 AM CDTNON-TSTM WND GST 52Jasper, ALGUST FROM A GRAVITY WAVE
Apr 13, 12:55 AM CDTNON-TSTM WND DMGJasper, ALAPPROXIMATELY 40-50 TREES DOWN...NUMEROUS ROADS BLOCKED...AND 12 HOMES WITH DAMAGE...REPORTED COUNTYWIDE.
Apr 13, 12:56 AM CDTNON-TSTM WND DMGTuscaloosa, ALTREE DOWN KALOOSA AVE WITH GUST OFF SKY CAM OF 58MPH...GRAVITY WAVE
Apr 13, 1:09 AM CDTNON-TSTM WND DMGOneonta, ALTREE DOWN ON A HOUSE ON SPRINGVILLE BLVD
Apr 13, 2:00 AM CDTNON-TSTM WND DMGOneonta, ALNUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE ENTIRE COUNTY.
Apr 13, 2:08 AM CDTNON-TSTM WND DMGRemlap, ALPOWERLINES DOWN RED VALLEY ROAD...TWO LARGE TREES DOWN ON HWY 26 NEAR CULLMAN COUNTY LINE
Apr 13, 2:12 AM CDTNON-TSTM WND DMGAlabaster, ALHWY 17 SW OF ALABASTER
Apr 13, 2:15 AM CDTNON-TSTM WND DMG12 Se Fayette, ALPUBLIC REPORTED ROOF BLOWN OFF OF A HOME
Apr 13, 2:21 AM CDTNON-TSTM WND GST 60Birmingham, ALBIRMINGHAM SKY CAM
Apr 13, 2:30 AM CDTNON-TSTM WND DMGBirmingham, ALHUNDREDS OF TREES AND POWER LINES WERE BLOWN DOWN COUNTYWIDE.
Apr 13, 3:00 AM CDTNON-TSTM WND DMGGadsden, ALNUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE COUNTY. SEVERAL ROADWAYS WERE BLOCKED AND A FEW STRUCTURES WERE DAMAGED BE FALLEN TREES. SEVERAL AREAS WERE WITHOUT POWER FOR AT LEAST 12 HOURS.
Apr 13, 3:30 AM CDTNON-TSTM WND DMGCenter Point, ALTREES DOWN IN CENTER POINT...SOME LARGE TREES ON HOUSES
Apr 13, 3:50 AM CDTNON-TSTM WND DMGAnniston, ALPOWERLINES DOWN
Apr 13, 4:00 AM CDTNON-TSTM WND DMGMillbrook, ALSEVERAL TREES WERE BLOWN DOWN ACROSS THE WHOLE COUNTY.
Apr 13, 4:00 AM CDTNON-TSTM WND DMGRockford, ALSEVERAL TREES WERE BLOWN DOWN ACROSS THE COUNTY ASSOCIATED WITH A GRAVITY WAVE OR WAKE LOW.
Apr 13, 4:15 AM CDTNON-TSTM WND DMGAnniston, ALMULTIPLE LAW ENFORCEMENT SOURCES REPORTING TREES AND POWER LINES DOWN ACROSS THE COUNTY.
Apr 13, 4:30 AM CDTNON-TSTM WND DMGChildersburg, ALTREES AND POWERLINES DOWN ON CHEROKEE LANE.
Apr 13, 4:30 AM CDTNON-TSTM WND DMGOak Grove, ALTREE DOWN ON RESIDENCE ON TUSKEGEE RD...NO REPORTS OF INJURIES AT THIS TIME.
Apr 13, 4:30 AM CDTNON-TSTM WND DMGTalladega, ALTREES DOWN ON PROVIDENCE RD AND AVE H. POWER OUTAGES ALSO REPORTED IN THE CITY.
Apr 13, 4:45 AM CDTNON-TSTM WND DMG3 S Grant Town, ALTREE DOWN ON CEDARS RD IN MUNFORD.
Apr 13, 4:45 AM CDTNON-TSTM WND DMGSylacauga, ALTREES AND POWERLINES DOWN ON W WALNUT ST.
Apr 13, 5:15 AM CDTNON-TSTM WND DMGGadsden, ALSEVERAL TREES WERE BLOWN DOWN COUNTYWIDE.
Apr 13, 5:30 AM CDTNON-TSTM WND DMGOhatchee, ALTREE FELL ON OCCUPIED VEHICLE ON GREENSPORT RD...STATUS OF DRIVER UNKNOWN AT THIS TIME.
Apr 13, 6:00 AM CDTNON-TSTM WND DMG2 Wsw Prattville, ALPOWERLINES DOWN ON GIN SHOP HILL RD AND COOK RD.
Apr 13, 6:00 AM CDTNON-TSTM WND DMG8 Nw Prattville, ALTREE DOWN ON CR 81.
Apr 13, 6:00 AM CDTNON-TSTM WND DMGDadeville, ALA FEW TREES WERE BLOWN DOWN ACROSS THE COUNTY DUE TO A WAKE LOW OR GRAVITY WAVE.
Apr 13, 6:10 AM CDTNON-TSTM WND DMGCentre, ALTREES DOWN AND POWER OUTAGES ALL ACROSS THE COUNTY.
Apr 13, 6:30 AM CDTNON-TSTM WND DMGNewell, ALTREES DOWN ACROSS SEVERAL ROADS IN THE NORTHERN PART OF THE COUNTY...HWY DEPT AND FIRE DEPTS ARE WORKING TO CLEAR THE ROADS.
Apr 13, 7:10 AM CDTNON-TSTM WND GST 43Wedowee, AL43 MPH WIND AT THE EMA OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 130541
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 AM CDT MON APR 13 2009

...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA...

ALZ030>033-039-040-130645-
/O.CAN.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA
1241 AM CDT MON APR 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 



$$

ALZ011>015-017-022>025-034-035-130900-
/O.UPG.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/
/O.NEW.KBMX.HW.W.0001.090413T0541Z-090413T0900Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-BIBB-CHILTON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...CENTREVILLE...CLANTON
1241 AM CDT MON APR 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ018>021-026>029-036>038-041-043-047-130900-
/O.NEW.KBMX.HW.W.0001.090413T0541Z-090413T0900Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-ELMORE-LEE-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...PRATTVILLE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA
1241 AM CDT MON APR 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
000 
WWUS74 KBMX 130848
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 AM CDT MON APR 13 2009

...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA...

ALZ011>015-022-023-034-041-131000-
/O.EXP.KBMX.HW.W.0001.000000T0000Z-090413T0900Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-BIBB-
AUTAUGA-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
CENTREVILLE...PRATTVILLE
348 AM CDT MON APR 13 2009

...HIGH WIND WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING.


$$

ALZ017>021-024>029-035>038-043-047-131300-
/O.EXT.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-ELMORE-LEE-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA
348 AM CDT MON APR 13 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KBMX 131106
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 AM CDT MON APR 13 2009

...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA...

ALZ017-024-025-035-131215-
/O.CAN.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/
BLOUNT-JEFFERSON-SHELBY-CHILTON-
INCLUDING THE CITIES OF...ONEONTA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...CLANTON
606 AM CDT MON APR 13 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING HAS BEEN CANCELLED FOR BLOUNT JEFFERSON
SHELBY AND CHILTON COUNTIES.

$$

ALZ018>021-026>029-036>038-043-047-131300-
/O.CON.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-LEE-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA
606 AM CDT MON APR 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KBMX 131130
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CDT MON APR 13 2009

...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA...

ALZ018-019-026-027-131230-
/O.CAN.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/
ETOWAH-CALHOUN-ST. CLAIR-TALLADEGA-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...PELL CITY...
MOODY...TALLADEGA...SYLACAUGA
630 AM CDT MON APR 13 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING HAS BEEN CANCELLED FOR ETOWAH CALHOUN ST
CLAIR AND TALLADEGA COUNTIES.

$$

ALZ020-021-028-029-036>038-043-047-131300-
/O.CON.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/
CHEROKEE-CLEBURNE-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-
LEE-
INCLUDING THE CITIES OF...CENTRE...HEFLIN...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA
630 AM CDT MON APR 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF
UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER
OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS
COUNTIES IN WEST CENTRAL ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this high wind warning went out at Apr 13, 12:28 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 13, 12:28 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 AM CDT MON APR 13 2009

.UPDATE...06Z TAF DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

SEVERE WEATHER WILL BE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING
TONIGHT AND LAST THROUGH THE DAY MONDAY. TAKING A LOOK AT THE
OVERALL PATTERN...WE WILL SEE A WARM FRONT MOVING NORTH
TONIGHT...WITH A COLD FRONT MOVING THROUGH THE DAY ON MONDAY. THIS
IS WHERE THE SYSTEM GETS COMPLICATED. THERE IS ACTUALLY A THREE
PHASE SYSTEM THAT WILL HAVE THE CAPABILITY OF IMPACTING THE AREA
WITH SEVERE WEATHER.

TAKING A PEEK AT RADAR THIS AFTERNOON...QUITE A BIT OF CONVECTION TO
OUR WEST...IN CENTRAL MISSISSIPPI. MOST OF THE ACTIVITY HERE IS
MOVING NORTHEAST...WHILE THE LINE IS MOVING EAST. THIS IS WELL AHEAD
OF THE MAIN FRONT. THUNDERSTORMS WILL BE LIKELY TO NUMEROUS AFTER 7
PM TONIGHT...WITH A THREAT OF LARGE HAIL AFTER MIDNIGHT WITH ANY
ISOLATED SEVERE THUNDERSTORM. LAPSE RATES TONIGHT WITH THE THIS
BOUNDARY WILL CONTINUE TO WORK EASTWARD OVERNIGHT. ALTHOUGH THIS
NORTHERN BAND HAS BEEN ON THE WEAKENING TREND OVER THE PAST SEVERAL
HOURS. HOWEVER...THE SOUTHERN PORTION OF THIS LINE IS BEGINNING TO
PUMP A LOT OF MOISTURE NORTHWARD BEHIND THIS LINE. MODELS CONTINUE
TO HINT AT REDEVELOPMENT BEHIND THIS INITIAL WAVE AS WELL.

AT THE SAME TIME...A WARM FRONT WILL BEGIN TO LIFT NORTHWARD
TONIGHT. THIS WILL ENHANCE THE POSSIBILITY OF SEVERE WEATHER ACROSS
THE SOUTHERN SECTIONS OF THE AREA. THE QUESTION HERE WILL BE HOW FAR
NORTH WILL THE FRONT LIFT ON MONDAY BEFORE THE FRONT MOVES THROUGH.
THIS WILL BE IMPORTANT WITH THE OVERALL WEATHER MODE FOR MONDAY INTO
MONDAY AFTERNOON AS THE MAIN COLD FRONT MOVES THROUGH. LAPSE RATES
ON MONDAY ARE PROJECTED TO BE GREATER THAN 8...WITH CAPE VALUES
BETWEEN 1000 AND 2000 J/KG. SO IF STORMS CAN GET GOING THEY WILL BE
ROTATING.

STILL SOME UNCERTAINTIES WITH THE OVERALL TIMING...AND SPECIFICS
WITH THE CONVECTION...BUT SOME CONFIDENCE IS GROWING WITH THE
POTENTIAL FOR THE SEVERE WEATHER THROUGH MONDAY AFTERNOON. AGAIN
THERE WILL LIKELY BE WAVES OF CONVECTION...UNTIL THE COLD FRONT
ACTUALLY WORKS THROUGH MONDAY AFTERNOON INTO MONDAY EVENING. WE MAY
EVEN SEE A SIGNIFICANT BREAK IN THE WEATHER MONDAY MORNING/EARLY
AFTERNOON AHEAD OF THE COLD FRONT ITSELF.

THIS WOULD ONLY HELP INCREASE THE INSTABILITY OVER THE AREA. THERE
IS SOME CONCERN ON THE ENDING TIME OF THE RAIN. GFS WANTS TO SHUT
OFF PRECIPITATION AS EARLY MIDNIGHT...WHILE THE NAM KEEPS IT ACROSS
THE SOUTH THROUGH TUESDAY MORNING. WENT WITH A COMPROMISE OF THE TWO
AS THE GFS HAS BEEN FASTER OVER THE PAST SEVERAL RUNS...HOWEVER...
PRECIPITATION ON THE RADAR IS CURRENTLY 2 TO 3 HOURS AHEAD OF THE
NAM. EITHER WAY...TUESDAY WILL LIKELY BE DRY FOR MOST OF THE
AREA...WITH SLIGHTLY BELOW SEASONABLE TEMPERATURES.

&&

.AVIATION...06Z TAF DISCUSSION.

MASS OF SHOWERS AND THUNDERSTORMS WILL SLOWLY PUSH EASTWARD
OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO BE ONGOING FOR THE NEXT
SEVERAL HOURS FOR ALL SITES BUT TCL. CEILINGS SHOULD MAINLY BE
MVFR WITH THE RAIN AREA BUT COULD DROP TO IFR FOR A BRIEF PERIOD
AFTER THE RAIN ENDS.

WINDS BEHIND THE PRECIPITATION SHIELD ARE EASTERLY AND VERY
STRONG WITH SUSTAINED SPEEDS OF 15 TO 20 KTS AND GUSTS TO 35 KTS.

AS THIS CURRENT SYSTEM FINALLY PUSHES OUT OF SOUTHEAST ALABAMA
LATE MORNING/EARLY AFTERNOON...ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP BETWEEN 00Z AND 06Z ACROSS NORTH
ALABAMA AS A COLD FRONT PUSHES INTO THE STATE.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY ALONG AND WEST OF INTERSTATE 65 UNTIL 4 AM.

&&

16/88
Hazardous weather outlook, Apr 12, 11:16 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 PM CDT SUN APR 12 2009

ALZ011>015-017>050-140316-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1116 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO SHIFT
EASTWARD ACROSS SOUTH CENTRAL ALABAMA THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS. THE GREATEST AREAS OF CONCERN ARE ALONG AND SOUTH OF
A LINE FROM LIVINGSTON TO AUBURN.  ISOLATED TORNADOES...AND DAMAGING
WIND GUSTS WILL BE POSSIBLE.

IN ADDITION TO THE STRONG AND SEVERE STORM THREAT...AN AREA OF
HIGH WINDS ALONG THE BACK EDGE OF THE PRECIPITATION IN WEST CENTRAL
ALABAMA...IS PRODUCING WIND GUSTS OF UP TO 45 MPH. THESE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT FOR AREAS NEAR AND WEST OF
ALABAMA HIGHWAY 43...THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT
MONDAY ACROSS ALL OF CENTRAL ALABAMA.  THE THREATS DURING THE DAY
WILL BE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

MORE SEVERE WEATHER IS EXPECTED TO DEVELOP AROUND SUNSET ON MONDAY.
THIS WILL BE ASSOCIATED WITH THE ACTUAL COLD FRONT.  BEGINNING IN THE
EARLY EVENING HOURS A SQUALL LINE WILL DEVELOP AND BEGIN TO MOVE INTO
THE WESTERN COUNTIES OF ALABAMA.  THE MAIN THREATS WITH THIS LINE OF
CONVECTION WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES.  THIS
LINE IS EXPECTED TO EXIT THE EASTERN COUNTIES AFTER MIDNIGHT.

WITH THE LIKELIHOOD OF SEVERE WEATHER MOVING INTO THE AREA...PLEASE
PAY SPECIAL ATTENTION TO FUTURE FORECASTS ASSOCIATED WITH THIS
SYSTEM. CHANGES TO TIMING AND INTENSITY ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS LIKELY
MONDAY AND MONDAY EVENING.

In the hours before

Local storm report, Apr 12, 10:01 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST VERNON                  33.76N 88.11W
04/12/2009  E50 MPH          LAMAR              AL   EMERGENCY MNGR

            EM REPORTS WIND GUSTS TO 50 MPH CAUSED POWER OUTAGES IN
            VERNON AND VEHICLE ACCIDENT BETWEEN VERNON AND SULLIGENT.
            NO INJURIES REPORTED.

&&

KSUMRALL
Local storm report, Apr 12, 10:06 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
04/12/2009                   LAMAR              AL   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN ACROSS VERNON AND
            SULLIGENT WITH GRAVITY WAVE.

&&

KSUMRALL
Local storm report, Apr 12, 10:25 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND DMG HAMILTON                34.14N 87.98W
04/12/2009                   MARION             AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN THE CITY OF HAMILTON DUE TO
            GRAVITY WAVE. WEST SIDE OF CITY WITHOUT POWER.

&&

KSUMRALL
Local storm report, Apr 12, 10:39 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1039 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     NON-TSTM WND GST HAMILTON                34.14N 87.98W
04/12/2009  M52 MPH          MARION             AL   EMERGENCY MNGR

            MEASURED WING GUST OF 52 MPH AT THE EMERGENCY MANAGEMENT
            OFFICE IN HAMILTON.

&&

KSUMRALL
Local storm report, Apr 13, 12:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 AM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     NON-TSTM WND DMG 2 N NORTHPORT           33.27N 87.59W
04/13/2009                   TUSCALOOSA         AL   TRAINED SPOTTER

            SHINGLES OFF OF AN APARTMENT BUILDING ALONG MCFARLAND
            BLVD ESTIMATED BETWEEN 50 AND 60 MPH.

1203 AM     NON-TSTM WND DMG FAYETTE                 33.69N 87.83W
04/13/2009                   FAYETTE            AL   BROADCAST MEDIA

            UTILITY POLES SNAPPED. EXTENSIVE POWER OUTAGES IN
            FAYETTE.

1225 AM     NON-TSTM WND DMG HAYDEN                  33.92N 86.75W
04/13/2009                   BLOUNT             AL   BROADCAST MEDIA

            TREE DOEN ON COUNTY ROAD 7 WEST OF HAYDEN AND TREE DOWN
            ON COUNTY ROAD 6 AT ROYAL.

&&

JSIRMON
Local storm report, Apr 13, 12:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 AM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     NON-TSTM WND DMG HACKLEBURG              34.27N 87.83W
04/13/2009                   MARION             AL   TRAINED SPOTTER

            NUMEROUS TREES DOWN AROUND HACKLEBURG. ONE TREE ON HOUSE.

&&

JSIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:45 PM CDTWind AdvisoryBMXBibb, Blount, Chilton, Dallas, Fayette, Greene and 12 more4 hr
Apr 12, 10:34 PM CDTSevere Thunderstorm WarningBMXMarengo41 min
Apr 12, 11:10 PM CDTSevere Thunderstorm WarningBMXMarengo35 min
Apr 12, 11:55 PM CDTSevere Thunderstorm WarningBMXDallas35 min
Apr 13, 12:25 AM CDTSevere Thunderstorm WarningBMXDallas, Lowndes, Montgomery35 min
Apr 13, 1:00 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery45 min
Apr 13, 4:30 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell45 min
Apr 13, 4:53 AM CDTTornado WarningBMXBarbour, Russell27 min

Nearby

High Wind Warnings in Alabama, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.